MAUDE Adverse Event Report: STRYKER GMBH STRAIGHT REDUCTION CLAMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH STRAIGHT REDUCTION CLAMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 703822
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "doctor clamped down on fragment and one of the arms of the clamp snapped off.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that a straight reduction clamp alleged of issue ¿instrument - breakage during implantation¿ could be confirmed, since the device was returned for evaluation and matches the reported failure mode.Device inspection revealed the following: the received clamp had one of its leg broken.The fracture pattern on the surface of the broken leg indicates typical brittle fracture under immense bending load.The breakage originated from the inner surface and progressed outwards.Absence of plastic deformation also confirms a brittle fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the failure is user related.The breakage of one of the legs of the clamp occurred due to intra-op excessive bending load application on the leg, most likely during reduction of a larger bone fragment than it could sustain.Ultimately leading to an instantaneous brittle fracture.If any further information is provided, the complaint report will be updated.

Brand Name
STRAIGHT REDUCTION CLAMP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key10062228
Report Number0008031020-2020-01493
Device Sequence Number3600146
Product Code LXH
UDI-Device Identifier04546540703774
UDI-Public04546540703774
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number703822
Device Catalogue Number703822
Device Lot NumberL28777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2020
Initial Date Received by Manufacturer 04/20/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date05/15/2020
Supplement Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1